• question-icon

    Suggest treatment for lightheadedness, sore throat and tinnitus

default
Posted on Thu, 10 Aug 2017 in Ear, Nose and Throat Problems
Question: I visited my Family Doctor regarding slight light headiness. I was prescribed 10 days worth of augment-in for fluid on my ears. I have taken all 10 days there is no visible fluid but I am still having slight dizziness and issues focusing on my computer and cell phone (4 WEEKS AND COUNTING)I have an E,N &T referral but they are booked for another 5 weeks. I had my eyes checked and have 20/25 vision with stigmatize. Have new glasses ans still no relief the focusing part is becoming more of an issue than my slight light headiness
doctor
Answered by Dr. Dariush Saghafi 2 hours later
Brief Answer:
Labrynthitis vs. other metabolic problem vs. anxiety/stress

Detailed Answer:
Thank you for writing your concerns to this network and I will do my best to guide give you some guidance. In a situation such as this we should first DEFINE what is meant by "dizziness" since lightheadedness and vertigo and earache are potentially 3 completely separate processes. In my opinion, "fluid in the ears" in the absence of fever, earache, sore throat, tinnitus (ringing), and even XXXXXXX VERTIGO with or without nausea to require the use of antibiotics and especially if the examination failed to disclose any air fluid levels behind the tympanum seems like a very low probability cause to your symptoms. Having said that- perhaps Hindsight after 10 days of seeing that the antibiotic didn't work is 20/20 so we'll give the doctor his due for having made the effort. Moving forward I would not recommend that you do any further rounds of antibiotics because there are simply no data to support their use.

Labrynthitis of a viral nature though may be another possible differential diagnosis that can be very difficult to diagnose aside from vague symptoms in the head so I couldn't say that lightheadedness or dizziness couldn't be a symptom. If this were the case it is sometimes said that such a process could take up to 3 weeks to completely clear out. Frankly, I believe that diagnosis is also way overutilized for lack of anything better to tell a patient who was well one day and not the next.

I believe that in your case I would submit you for a bit of a metabolic workup with some labs and other testing as well as making sure you focused on NUTRITION, HYDRATION, and other lifestyle improvements which certainly cannot HURT though they may in the end not necessarily cure the symptoms....but worth a try. Good sleep and very importantly, CONTROLLED STRESS or at least knowing how to effectively cope with increased stress levels in one's life may be useful.

And so to that end I would have you get some preliminary labs in blood and urine and look for things in the CBC with differential that could support a diagnosis of some type of infectious process vs. metabolic (anemia, Vit. D, B12 deficiencies), or even a very subtle UTI that may not have the classic burning and painful symptoms we would be used to hearing about in a 44 year old gentleman.

If all medical tests seem to be clear and healthy I would definitely not take much more in the way of medication and think along the lines of stress, fatigue, anxiety, insomnia, and such entities which if improved could resolve the dizziness. There is also a thing called BPPV vs. ORTHOSTATIC HYPOTENSION which I hesitated to initially mention but may be worth mentioning since 44 year old men can get this condition (though much more common in the >60 year old crowd).

In a nutshell, if your "dizziness" seems to only come on under certain circumstances such as turning or changing the position of your head, flipping over in bed, going from a standing to a lying position or vice versa.....or if when you stand up a little rapidly the world starts spinning or you feel that you're going over in one direction or the other then, you may be volume depleted and that is referred to as ORTHOSTATIC HYPOTENSION.

These would be the several other things I would think of checking in my patient if their complaint were "dizziness" which didn't respond in 10 days to the first intention try.

If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 30 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2474 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Insomnia

doctor1 MD

I was diagnosed with neuroma and the doctor gave me steroid injection. I am still feeling pain after 2 days. And on top of that I am not able to...

doctor1 MD

I have been suffering from from insomnia for the last one year and I have been switching from Trika0.25,trika 0.5 and Alzolam0.5. Out 0of these, i...

doctor1 MD

Hi. I am wondering if ecophane pills have any side effects. I am a 39 female and have been suffering mild hair loss caused by stress and...

doctor1 MD

I ve been having insomnia and consequest migraine headaches for the past 8 years. The very first neurologist i met had prescribed me an MRI which...

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg...

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Dariush Saghafi
  • Q - Suggest treatment for numbness in my left hand’s fingers

  • Q - Suggest treatment for numbness in the fingers

  • Q - Suggest treatment for pain and stiffness in the neck

  • Q - Suggest treatment for severe throat pain

  • Q - What does this MRI report indicate?

  • Q - Can an epileptic person take Vistaril?

  • Q - Suggest remedies for dizziness after electroconvulsive therapy treatment

  • Q - Suggest remedies for intolerance to Trazodone

  • Q - Suggest treatment for nausea, weakness and low BP

  • Q - What causes high BP and pulsating sensation in the throat and abdomen?

backtotop2